Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 44, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 29, 1999, 6:35 PM CDT for Custer County, Nebraska. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1999, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 29, 1999, 7:40 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:40 PM CDT | Hail 1 | Anselmo, NE | A severe thunderstorm developed in northwest Custer County and first produced 0.75 inch hail 13 miles northwest of Anselmo. By the time it was southwest of Anselmo, the hail was 1.00 inch in diameter. |
| Jun 29, 7:15 PM CDT | Tornado F0 | Merna, NE | The tornado touched down briefly. |
| Jun 29, 7:33 PM CDT | Hail 0.75 | Berwyn, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 292334 RRA TORLBF NEC041-300040- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 635 PM CDT TUE JUN 29 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 740 PM CDT * AT 634 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A TORNADO 33 MILES NORTHWEST OF BROKEN BOW OR 16 MILES NORTHWEST OF ANSELMO... MOVING SOUTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ANSELMO BY 710 PM CDT MERNA BY 725 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! BUTTLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 29, 1:10 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 1:10 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 110 PM CDT TUE JUN 29 1999 ...MODEL PERFORMANCE...SOME RATHER LARGE DIFFERENCES AMONG ALL MODELS FOR FORECAST PERIOD. NGM SHOWING USUAL BIASES. ETA A BIT ON THE SLOW SIDE...AND PCPN FIELDS LOOK A BIT OVERDONE. AVN LOOKS GOOD FOR TIMING BUT NOT SO HOT ON PLACEMENT OF LOW. GOING WITH ETA FOR THE MOST PART AS IT IS THE LEAST WORST AS FAR AS I CAN TELL. FAST FLOW PATTERN CONTINUES THROUGH THURSDAY...CONTINUALLY SETTING UP LEE SIDE TROF TO CONTEND WITH. TONIGHT...H8 TROF PROGGED FROM IML-ANW LINE BY 00Z. THEN 06Z-12Z AS LOW SPINS UP OVER SOUTHERN PLAINS...NORTHWEST NEBRASKA IS UNDER SUBSIDENCE WITH ANTICYCLONIC CIRCULATION...SHUNTING BULK OF MOISTURE TO EXTREME SOUTHERN PORTION OF ZONES. LOOKING FAIRLY DRY FOR OUR AREA WITH L & V WIND. WEDNESDAY/NIGHT...ETA/AVN HAVE DIFFERING OPINIONS ON WHAT HAPPENS TO THE LOW AT H8. ETA PUTS IT FAR SOUTH...ALLOWS SOME MOISTURE TO RETURN TO CENTRAL NEB. AVN PUTS IT IN SOUTH CENTRAL KS...NO MOISTURE FOR NEB UNTIL 00Z THURDAY. SOUTHERLY WIND. ETA HAS IT RAINING AT LBF BY 00Z THURS. PRETTY GOOD JET ENTERING FROM THE NORTHWEST AT H2 PUSHES EVERYTHING RAPIDLY EAST OF US BY 12Z THURSDAY. AVN SLOWER...KEEPS H7 OMEGA SOUTH OF US...DOESNT GET THINGS GOING UNTIL 06Z THURS. IT LOOKS LIKE POPS OF SOME SORT WILL BE NEEDED WED NIGHT. THURS...MAYBE SOME LEFTOVER SHOWERS/STRATUS/MAYBE EVEN FOG IN THE MORNING. ABUNDANT MOISTURE AROUND AS WE LOSE UPPER LEVEL SUPPORT IN THE WAY OF GOOD DIVERGENCE. GOOD DRYING THURSDAY AFTERNOON. EXTENDED...FRI/SAT/4TH OF JULY...MRF AS USUAL TRYING TO BUILD HUGE RIDGE OVER MISSOURI RIVER VALLEY. HAVE BEEN BURNED ON THIS SCENARIO SEVERAL TIME IN PAST MONTH. TEND TO THINK RIDGE (IF IT BUILDS) WILL BE FARTHER EAST AS LOW DIGS INTO CALIFORNIA COAST. WILL GO SOMEWHAT BELOW FMR/FAN TEMPS FOR HIGHS. AS FOR POPS...CHN OF LATE AFT TSRA FOR FRIDAY AND SUNDAY. .LBF...NONE. SLM
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:12 PM CDT | Tornado Warning | LBF | Cherry | 63 min |
| Jun 29, 4:23 PM CDT | Tornado Warning | LBF | Cherry | 62 min |
| Jun 29, 5:23 PM CDT | Tornado Warning | LBF | Cherry | 47 min |
| Jun 29, 5:33 PM CDT | Tornado Warning | LBF | Thomas | 62 min |
| Jun 29, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 29, 6:25 PM CDT | Tornado Warning | LBF | Blaine, Thomas | 60 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.